Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 42, NWS Newport/Morehead City, NC

August 27, 2008Duplin County, Lenoir County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Aug 27, 2008, 8:53 PM EDT for Duplin County, Lenoir County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2008, 8:53 PM EDT (00:53 UTC)
Expired
Aug 27, 2008, 9:45 PM EDT
In force
52 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Duplin County, NC, Lenoir County, NC

The radar

The Raleigh/Durham radar (KRAX), 89 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2476 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2476 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 280053
TORMHX
NCC061-107-280145-
/O.NEW.KMHX.TO.W.0042.080828T0053Z-080828T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
853 PM EDT WED AUG 27 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
  SOUTHERN LENOIR COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 945 PM EDT

* AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR KORNEGAY...
  OR ABOUT 13 MILES EAST OF WARSAW...MOVING NORTHEAST AT 8 MPH.

* THE TORNADO WILL BE NEAR...
  KORNEGAY BY 925 PM EDT...
  ALBERTSON...6 MILES SOUTHWEST OF DEEP RUN AND 9 MILES SOUTH OF MOSS
  HILL BY 945 PM EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801
TIME...MOT...LOC 0053Z 227DEG 7KT 3500 7786

$$

CULLEN
3 follow-up statements
000 
WWUS52 KMHX 280110
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
910 PM EDT WED AUG 27 2008

NCC061-107-280145-
/O.CON.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/
DUPLIN NC-LENOIR NC-
910 PM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHWESTERN LENOIR AND CENTRAL DUPLIN COUNTIES...

AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KORNEGAY...OR
ABOUT 13 MILES EAST OF WARSAW...MOVING NORTHEAST AT 8 MPH.

THE TORNADO WILL BE NEAR...
  KORNEGAY BY 935 PM EDT...
  ALBERTSON...PINK HILL AND 7 MILES SOUTHWEST OF DEEP RUN BY 945 PM
  EDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801
TIME...MOT...LOC 0110Z 222DEG 7KT 3502 7785

$$

CULLEN
000 
WWUS52 KMHX 280134
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
934 PM EDT WED AUG 27 2008

NCC061-107-280145-
/O.CON.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/
DUPLIN NC-LENOIR NC-
934 PM EDT WED AUG 27 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHWESTERN LENOIR AND CENTRAL DUPLIN COUNTIES...

AT 931 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR KORNEGAY...OR
ABOUT 15 MILES EAST OF WARSAW...MOVING NORTHEAST AT 10 MPH.

THE TORNADO WILL BE NEAR...
  ALBERTSON...PINK HILL...7 MILES WEST OF DEEP RUN AND 8 MILES
  SOUTHWEST OF MOSS HILL BY 945 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801
TIME...MOT...LOC 0134Z 217DEG 9KT 3507 7783

$$

CULLEN
000 
WWUS52 KMHX 280145
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
945 PM EDT WED AUG 27 2008

NCC061-107-280155-
/O.EXP.KMHX.TO.W.0042.000000T0000Z-080828T0145Z/
DUPLIN NC-LENOIR NC-
945 PM EDT WED AUG 27 2008

...THE TORNADO WARNING FOR SOUTHWESTERN LENOIR AND CENTRAL DUPLIN
COUNTIES EXPIRES AT 945 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3523 7777 3512 7760 3487 7786 3500 7801
TIME...MOT...LOC 0145Z 217DEG 9KT 3509 7781

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Aug 27, 5:03 PM EDT, 3 hours 50 minutes earlier.

Area forecast discussion, Aug 27, 5:03 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
503 PM EDT WED AUG 27 2008

.SYNOPSIS...
A FRONT WITH TROPICAL MOISTURE WILL MOVE SLOWLY BACK NORTH ACROSS
THE REGION TONIGHT AND THURSDAY AS THE REMNANTS OF FAY PASS BY TO
THE WEST AND NORTHWEST. A LINGERING AREA OF WEAK LOW PRESSURE WILL
REMAIN ACROSS NORTH CAROLINA FRIDAY AND SATURDAY AND PRODUCE
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. A COLD
FRONT WILL CROSS THE REGION SUNDAY. HIGH PRESSURE FROM THE NORTH WILL
BUILD OVER THE STATE ON MONDAY THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ABUNDANT MOISTURE CONTINUES TO STEAM INTO THE REGION AS THE
REMNANTS OF FAY LIFT W OF THE APPALACHIANS. THE HEAVIEST SHOWERS
ARE LIFTING NORTH OF HIGHWAY 70 AND E OF HIGHWAY 17 LATE THIS
AFTERNOON...HOWEVER ANOTHER LINE OF SHOWERS STRETCHING FROM
RALEIGH SOUTH TO MYRTLE BEACH IS LIFTING NNE AND IS EXPECTED TO
MOVE INTO REGION THIS EVENING AND WILL KEEP LIKELY POPS THROUGH
MIDNIGHT. SO FAR THIS AFTERNOON THE MAJORITY OF THE TORNADIC
ACTIVITY HAS REMAINED W OF THE REGION ALONG A WARM FRONT AND
CLOSER TO THE LOW CENTER. SUPPORT FOR STRONG UPDRAFTS WILL
CONTINUE TO WANE AS INSTABILITY DECREASES AND SHEAR WEAKENS AND
THREAT FOR TORNADOES WILL CONTINUE TO DECREASE AS WELL AND HAVE
CANCELLED THE TORNADO WATCH FOR THE REGION.

THE WARM FRONT WILL BEGIN TO LIFT N ACROSS THE REGION OVERNIGHT
AND CONVERGENCE ALONG THE FRONT WILL CONTINUE TO BRING A CHANCE OF
SHOWERS ACROSS EASTERN NC AND WILL MAINTAIN LIKELY POPS NE
PORTION AND CHANCE SW. ABUNDANT CLOUD COVER WILL ONCE AGAIN LIMIT
RADIATIONAL COOLING KEEPING LOWS IN THE L/M70S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THE WARM FRONT LIFTS N OF THE REGION THU WHILE A TROUGH OF LOW
PRES REMAINS ACROSS THE COASTAL PLAIN THROUGH FRI. DEEP MOISTURE
WILL LIFT NE OF THE REGION THU BUT THE TROUGH ALONG WITH WEAK
DIVERGENCE ALOFT AND AN UPPER TROUGH SLOWLY SLIDING EWD ACROSS
THE REGION WILL SUPPORT A CHANCE OF SHOWERS THROUGH THE SHORT
TERM...ESPECIALLY DURING PEAK HEATING TIMES. MORE SUNSHINE WILL
BRING WARMER TEMPS WITH HIGHS IN THE M/U 80S WHILE HIGH DEWPOINTS
WILL KEEP MIN TEMPS IN THE U60S TO L70S.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A MORE SUBSTANTIAL FRONT WILL FORM OVER THE MID ATLANTIC SATURDAY
AND IS PROGGED TO PUSH S ACROSS THE REGION SUNDAY. SHOWER AND
THUNDERSTORM CHANCES WILL CONTINUE AHEAD OF THE FRONT WITH DRIER
CONDITIONS MOVING INTO THE REGION LATE SUNDAY AS THE FRONT PUSHES
S OF THE REGION. AN AMPLIFIED PATTERN WILL DEVELOP EARLY NEXT WEEK
WITH A RIDGE TO THE W OF THE REGION AND A TROUGH OFF THE EAST
COAST WHICH WILL DEVELOP A BLOCKING PATTERN KEEPING DRY CONDITIONS
ACROSS THE REGION TROUGH THE MIDDLE OF NEXT WEEK. TEMPS ARE
EXPECTED TO BE NEAR CLIMO THROUGH THE EXTENDED.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
MIX OF VFR AND MVFR WILL CONTINUE THROUGH THIS EVENING WITH SCT
CONVECTIVE ACTIVITY. WITH MOIST CONDITIONS AND SE WINDS...EXPECT IFR
CIGS TO DEVELOP AGAIN AT MOST TAF SITES. CONDITIONS IMPROVING TO
MVFR AND VFR ON THU WITH SCT CONVECTIVE ACTIVITY AGAIN.

MIX OF IFR/MVFR LIKELY AGAIN THU NIGHT WITH STRATUS AND FOG. VFR
PREVAILING MOST OF REST OF PERIOD. BEST CHC OF CONVECTIVE ACTIVITY
WILL BE ALONG AND AHEAD OF FRONT LATE SAT AND SAT NIGHT. HIGH PRES
DRYS THINGS OUR SUN AND MON.

&&

.MARINE...
OBS INDICATE WINDS HAVE VEERED TO SE UP TO OUTER BANKS S OF OREGON
INLET THIS AFTN WITH WEAK BOUNDARY TRYING TO MOVE N. GFS NOW APPEARS
TO HAVE BEST HANDLE ON SITUATION...SUPPORTED BY SREF AND ECMWF...AND
FOLLOWED IT THROUGH FCST PERIOD. INVERTED SFC TROFFING WILL DEVELOP
SW TO NE OVER ERN NC TONIGHT THROUGH EARLY FRI...ALLOWING BOUNDARY
TO LIFT N OVER AREA...AND WINDS VEERING TO SE TO S ALL WATERS BY
LATE FRI. TIGHEST PRES GRAD AND STRONGEST WINDS WILL BE OVER NRN
WATERS THU AND THU NIGHT BUT SPEEDS STILL AROUND 15 KTS AND SEAS UP
TO 5 FT. BOUNDARY WILL WEAKEN AND WINDS DIMINISH FRI NIGHT AND SAT
AS FRONT APPROACHES FROM NW. FRONT WILL MOVE THROUGH SAT NIGHT AND
EARLY SUN. MAIN CAA NE SURGE WILL BE LATE SUN NIGHT AND EARLY MON
BUT LIMITED TO AROUND 15 KTS.

WW3 FOLLOWED FOR SEAS BUT CAPPED NRN WATERS AT 5 FT LATE THU AND THU
NIGHT.

.RIP CURRENTS...
SE SWELL AROUND 11 SECONDS COMBINED WITH LIGHT TO MODERATE ONSHORE
FLOW AND A HIGH ASTRONOMICAL TIDE CYCLE WILL BRING A MODERATE RISK
OF RIP CURRENTS ALONG ALL BEACHES AGAIN ON THU.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...SK
AVIATION...JBM
MARINE...JBM
Hazardous weather outlook, Aug 27, 5:29 AM EDT, 15 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
529 AM EDT WED AUG 27 2008

NCZ029-044>047-079>081-090>094-280930-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
529 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE
REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT
WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES
OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE
SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY
RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO
TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ095-098-103-104-280930-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
529 AM EDT WED AUG 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINS ARE POSSIBLE TODAY AND TONIGHT AS THE
REMNANTS OF TROPICAL STORM FAY PASS TO THE WEST AND PUSH A FRONT
WITH TROPICAL MOISTURE INTO NORTH CAROLINA. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HEAVIER AMOUNTS OF 3 INCHES
OR MORE ARE POSSIBLE BY THURSDAY MORNING. THIS RAIN WILL PRODUCE
SOME URBAN AND POOR DRAINAGE FLOODING. IN ADDITION TO THE HEAVY
RAIN...THERE IS A THREAT FOR AN ISOLATED TORNADO
TODAY...ESPECIALLY OVER AREAS WEST OF HIGHWAY 17.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Aug 27, 7:37 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 PM EDT WED AUG 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     TORNADO          ROSE HILL               34.83N 78.03W
08/27/2008                   DUPLIN             NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED A TORNADO ON THE GROUND ON
            HIGHWAY 117 BETWEEN ROSE HILL AND TEACHEY. NO DAMAGE
            OBSERVED.

&&

BCULLEN
Special weather statement, Aug 27, 7:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
751 PM EDT WED AUG 27 2008

NCZ091-280100-
LENOIR-
751 PM EDT WED AUG 27 2008

...STRONG THUNDERSTORMS WILL AFFECT LENOIR COUNTY UNTIL 900 PM EDT...

AT 751 PM EDT...THERE WERE STRONG THUNDERSTORMS 28 MILES SOUTH OF LA
GRANGE...OR ABOUT 13 MILES SOUTHEAST OF WARSAW...MOVING NORTHEAST AT
25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR PINK HILL AT 815 PM
EDT...DEEP RUN AT 830 PM EDT...MOSS HILL...AND...WOODINGTON AT 840 PM
EDT...FALLING CREEK AT 850 PM EDT...KINSTON AT 855 PM EDT. OTHER
LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DAWSON AND GRAINGERS.

WIND GUSTS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY
RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA
ROADWAYS TO AVOID HYDROPLANING.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

AUSTIN
Special weather statement, Aug 27, 8:12 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
812 PM EDT WED AUG 27 2008

NCZ079-090-091-280115-
DUPLIN-LENOIR-GREENE-
812 PM EDT WED AUG 27 2008

...STRONG THUNDERSTORMS WILL AFFECT GREENE...LENOIR AND DUPLIN
COUNTIES UNTIL 915 PM EDT...

AT 812 PM EDT...THERE WERE STRONG THUNDERSTORMS 16 MILES SOUTH OF LA
GRANGE...OR ABOUT 13 MILES SOUTHEAST OF MOUNT OLIVE...MOVING
NORTHEAST AT 13 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ALBERTSON
AT 820 PM EDT...MOSS HILL AT 855 PM EDT...LA GRANGE AT 915 PM EDT.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE DAWSON...
INSTITUTE...JASON...KORNEGAY AND FALLING CREEK.

THIS STORM MAY BE PRODUCING A FUNNEL CLOUD. IF THE STORM ROTATION
STRENGTHENS A TORNADO WARNING MAY BE ISSUED.

WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS. MOST LIGHTNING FATALITIES AND INJURIES OCCUR IN OPEN AREAS OR
UNDER TREES. IF OUTDOORS...SEEK SHELTER IN A STURDY BUILDING OR CAR.
DO NOT TAKE SHELTER IN SMALL SHEDS...UNDER ISOLATED TREEES...OR IN
CONVERTIBLE AUTOMOBILES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

CULLEN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:17 AM EDTSmall Craft AdvisoryMHX18 hr
Aug 28, 5:59 AM EDTCoastal Flood StatementMHX14 hr
Aug 28, 6:25 AM EDTSpecial Marine WarningMHX65 min
Aug 28, 6:28 AM EDTSpecial Marine WarningMHX62 min
Aug 28, 7:26 AM EDTSpecial Marine WarningMHX49 min

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.